Venlafaxine intoxication in an adolescent presenting with severe lactic acidosis


Creative Commons License

Eldem İ., Kendirli T., Azapağası E., Özdemir G., Yıldız Ç.

Turkish Journal Of Pediatrics, no.2016 (58), pp.200-202, 2016 (Peer-Reviewed Journal)

  • Publication Type: Article / Case Report
  • Publication Date: 2016
  • Doi Number: 10.24953/turkjped.2016.02.012.
  • Journal Name: Turkish Journal Of Pediatrics
  • Journal Indexes: Science Citation Index Expanded, Scopus, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.200-202

Abstract

SUMMARY: Eldem İ, Kendirli T, Azapağası E, Özdemir G, Yıldız Ç, Yılmaz MM, Karataşoğlu Ö, Benderlioğlu E. Venlafaxine intoxication in an adolescent presenting with severe lactic acidosis. Turk J Pediatr 2016; 58: 200-202.

Venlafaxine is a selective serotonin noradrenaline reuptake inhibitor and commonly prescribed antidepressant in adults. Most patients overdosing with venlafaxine develop only mild symptoms. Severe toxicity is reported with the most common symptoms being CNS depression, serotonin toxicity, seizure, or cardiac conduction abnormalities. However, lactic acidosis is an uncommon adverse effect. Here, we present the first case in the literature reporting lactic acidosis due to venlafaxine overuse in an adolescent.

Key words: venlafaxine, overdose, lactic acidosis, adolescent.